MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR723
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/28/2026 d4 batch #: z70255 h10: 5201770000-2026-8005 the following information was requested, but unavailable: did the patient experience any adverse consequences due to this issue? investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the blade broken inside of the tube.The blade tip was returned.During functional testing to the energy systems, an alert screen was displayed.The device will stop activating when the blade becomes damaged.The device was disassembled to inspect, the broken blade was located at an area inside the tube proximal to the tissue pad.This is consistent with a side load being applied to the blade while active with the jaw closed.A manufacturing record evaluation was performed for the finished device lot/batch number, and no non-conformances were identified.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as "remove instrument from patient" or ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.No conclusion could be reached as to how the blade crack issue occurred.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Event or Problem Description
It was reported that the device stopped working mid case, use of our own cable, attempted to restart and check device.Once restarted blade was no longer good, new device was obtained.

Brand Name
HARMONIC
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25019610
Report Number3005075853-2026-03182
Device Sequence Number10332978
Product Code LFL
UDI-Device Identifier10705036035763
UDI-Public(01)10705036035763(17)300531(10)Z70255
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR723
Device Lot NumberZ70255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown